Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kaletra And Liver Enzymes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

Elevated Liver Enzymes

Dear Dr. Dieterich, I started on Kaletra, Epivir, and Zerit in Jan of 2001. Every thing was going good on these meds, and then i entered a study where i switched to Kaletra and Viramune last March. My tcells and viral load remained at great...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
It could be lots of things. I would also recheck hepatitis B DNA by PCR and C RNA by PCR to make sure there is not an occult infection. I would check your insulin level to make sure that you dont have NASH. You should also be sure that you... Read more »

High Liver Enzymes

I am a 23 year old black male. I have known that I was HIV positive for about two years. I started antiviral treatment in December 2001. I was almost died at that point. I had cd-4 of 46 and viral load of 700,000. I started Kaletra and combiviar....
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
There are many causes for liver enzyme elevations and it is tough to tell you without seeing more of your tests and perhaps getting some more tests done. Kaletra and other medications can cause liver enzyme elevations in some patients, so that is a... Read more »

high liver enzymes

I have high liver enzymes in my alk phos twice 300 last two test are at 156 and total bili high at 1.2, I'm on kaletra epivir and zerit. I have no liver process to speak of. A gte level test was done and is fine. My skin color has been yellow...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I assume you have been tested for hepatitis viruses. The HIV meds can affect liver function, particularly if you are taking other meds that are metabolized in the liver and can affect the liver.... Read more »

Hiv meds and elevated liver enzymes

I have had slightly elevated enzymes for a few years now.(AST and ALT of 50)I've been undetectable using Kaletra, viread and combivir for about 8 years.However, combivir has been part of my regimen for 20 years.I'm wondering whether...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I assume other causes for increased ALT and AST have been looked for (hepatitis viruses, etc). The elevation is not too bad and many experts would probably leave it alone. I don't think you need 3 NRTIs, which is what you are getting with... Read more »
Connect With Others

Elevated liver enzymes.

Posted by Mark100, 1 Reply
Hey guys I just have a question regarding elevated liver enzymes. I contracted hiv in early December of last year and ever since my liver enzymes have been elevated. I don't drink except the occasional drink on the weekends, I don't smoke or do... Read more »

LIVER ENZYME LEVELS

Posted by steelah343, 1 Reply
I just recently had an HIV test for the first time. I'm currently waiting results.
The impetus for the test was an increase in liver enzyme levels, which my doctor tells me have doubled (from 20s to 40s) in the past two years.

Again, I'm not certain... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

are enzymes related to hiv testing?

Posted by Anonymous, 1 Reply
I was wondering if when you donate plasma and they test your enzyme levels in your liver and stuff does it have to do with hiv.I'm wondering becuase i was told my enzyme levels were low when they tested my plasma and they needed to take 2 tubes of... Read more »